U.S. doctors online nowAsk doctors free
United Kingdom
A 44-year-old female asked:

last week i had my dose of fluoxetine raised from 20mg to 40 mg. i feel tired but agitated , and also some chest tightness /pressure. is this normal?

2 doctor answers3 doctors weighed in
Dr. Murray Grossan
ENT and Head and Neck Surgery 73 years experience
Prozax: Change in dose of any medication can have individual unwanted effects. Best to call your doctor on this. Doctors who know their individual patient my want to change dosage, but only your own doctor can advise you
Dr. Michelle King
Psychiatry 26 years experience
Fluoxetine: and dose increases can cause agitation, and initially a worsening of some symptoms with each successive titration or change. In many people, this can be a normal response to medications whether they’re just beginning them, or their dose changes. If the side effects do not go away, you may need to speak to your prescriber about increasing more slowly towards the 40MG target dose.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 21, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.